Alert archive / Tennessee / Flash Flood Warnings in 2013

Flash Flood Warning 44, NWS Memphis, TN

June 9, 2013Carroll County, Decatur County, Henderson County, Tennessee

NWS Memphis, TN issued this flash flood warning at Jun 9, 2013, 8:10 PM CDT for Carroll County, Decatur County, Henderson County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2013, 8:10 PM CDT (01:10 UTC)
Expired
Jun 9, 2013, 11:15 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, TN, Decatur County, TN, Henderson County, TN

The radar

The Ft Campbell radar (KHPX), 126 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1054 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1054 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

962 
WGUS54 KMEG 100110
FFWMEG
TNC017-039-077-100415-
/O.NEW.KMEG.FF.W.0044.130610T0110Z-130610T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
810 PM CDT SUN JUN 9 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN DECATUR COUNTY IN TENNESSEE...
  SOUTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 1115 PM CDT

* AT 810 PM CDT...DOPPLER RADAR ESTIMATES 2 INCHES OF RAINFALL HAS   
  OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL        
  PRODUCE AN ADDITIONAL 1 INCH OF RAIN OVER THE NEXT 30              
  MINUTES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LEXINGTON...NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE STATE
  PARK.

THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY HOG CREEK AT HAYNES ROAD AND HARTLEY CEMETERY ROAD...MILLS
BRANCH AT HARTLEY CEMETERY ROAD...MILLS BRANCH AT HOG CREEK ROAD...
RICKETTS CREEK AT CHEROKEE HEIGHTS ROAD...SULFUR FORK AT BIBLE HILL
ROAD AND W O BAKER ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3578 8797 3577 8798 3557 8843 3582 8854
      3605 8821 3605 8820 3585 8821 3585 8803
      3582 8802 3582 8797 3581 8796

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 6:46 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 9, 6:46 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
646 PM CDT SUN JUN 9 2013

.UPDATE...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 442 PM CDT SUN JUN 9 2013/

DISCUSSION...20Z SURFACE ANALYSIS PLACES A SURFACE LOW OVER
NORTHWEST IOWA WITH A TRAILING COLD FRONT EXTENDING SOUTH ACROSS
WESTERN ARKANSAS THIS AFTERNOON. MEANWHILE ALOFT...WATER VAPOR
SATELLITE/WSR-88D VAD WIND PROFILE TRENDS INDICATE A POSITIVELY TO
PERHAPS NEUTRALLY TILTED UPPER LEVEL TROUGH BEGINNING TO ROTATE
THROUGH THE LOWER MISSISSIPPI VALLEY LATE THIS AFTERNOON. AS A
RESULT...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OUT AHEAD OF
THIS FRONT...ESPECIALLY ACROSS AREAS ALONG AND WEST OF THE
MISSISSIPPI RIVER. ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS
ARE OCCURRING ACROSS THE REMAINDER OF THE MID SOUTH. TEMPERATURES
AS OF 3 PM CDT ARE PREDOMINANTLY IN THE 80S ACROSS MOST LOCATIONS
WITH TEMPERATURES IN THE 70S WHERE TEMPERATURES ARE COOLER FROM
SHOWERS AND THUNDERSTORMS. SEVERE THUNDERSTORM POTENTIAL THIS
EVENING AND STRONG TO SEVERE THUNDERSTORM POTENTIAL LATE MONDAY
AFTERNOON INTO MONDAY NIGHT ARE THE PREDOMINANT CONCERNS IN THIS
AFTERNOON/S FORECAST ISSUANCE.

SHORT TERM...(TONIGHT THROUGH WEDNESDAY)...SHORT TERM MODELS ARE
IN AGREEMENT WITH A COLD FRONT MOVING INTO THE MID SOUTH TONIGHT.
LAPS ANALYSIS AS OF 21Z INDICATES AN AREA OF SURFACE BASED CAPE
BETWEEN 2000-3000 J/KG. THIS INSTABILITY COMBINED WITH 0-6 KM BULK
SHEAR VALUES AROUND 40 KTS MAY BE FAVORABLE ENOUGH TO PRODUCE SOME
STRONG TO SEVERE THUNDERSTORMS ACROSS THE MID SOUTH THROUGH EARLY
EVENING. ALTHOUGH 700-500 MB LAYER MID LEVEL HEIGHT FALLS ARE
BELOW 6 C/KM...MODEST 20 TO 40 DM 500 MB MID LEVEL HEIGHT FALLS
MAY BE ABLE TO COMPENSATE FOR THE POOR MID LEVEL LAPSE RATES. A
SEVERE THUNDERSTORM WATCH WAS ISSUED MAINLY ACROSS PORTIONS OF
EAST/NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND MOST OF WEST
TENNESSEE THROUGH 9 PM CDT WHERE THE GREATEST POTENTIAL FOR SEVERE
THUNDERSTORMS MAY OCCUR. NONETHELESS...AN ISOLATED STRONG TO
SEVERE THUNDERSTORM MAY BE POSSIBLE THROUGH EARLY EVENING ACROSS
THE REMAINDER OF THE MID SOUTH.

SHOWERS AND THUNDERSTORMS ARE ANTICIPATED TO DECREASE IN INTENSITY
AND COVERAGE WITH THE LOSS OF DAYTIME HEATING LATER TONIGHT...AND
THE BEST RAIN CHANCES SHIFTING TO ACROSS PORTIONS OF NORTHEAST
MISSISSIPPI AND WEST TENNESSEE NEAR THE TENNESSEE RIVER.

IN ADDITION...MODELS ARE STILL HINTING AT YET ANOTHER POTENTIAL
FOR STRONG TO PERHAPS SEVERE THUNDERSTORMS ACROSS THE MID SOUTH
MAINLY LATE MONDAY AFTERNOON INTO MONDAY NIGHT...ESPECIALLY ACROSS
AREAS NORTH OF I-40 AS THE COLD FRONT BEGINS TO TEMPORARILY
BECOME QUASI-STATIONARY ACROSS THE MID SOUTH AND A SUBTLE MID
LEVEL SHORTWAVE TROUGH ROUNDS THE BASE OF AN UPPER LEVEL THROUGH
AXIS. SURFACE BASED CAPE VALUES BETWEEN 2000-3000 J/KG LATE MONDAY
AFTERNOON COMBINED WITH 0-6 KM BULK SHEAR BETWEEN 40 TO 60
KTS...SOMEWHAT FAVORABLE WINDS ALOFT...MODERATELY STEEPENING
700-500 MB LAYER MID LEVEL LAPSE RATES...AND 0-1 KM STORM RELATIVE
HELICITIES INCREASING TO BETWEEN 200-250 M2/S2...INDICATE A
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS DEVELOPING AGAIN
DURING THIS TIMEFRAME. DAMAGING WINDS WILL CONTINUE TO BE THE
PREDOMINANT SEVERE THUNDERSTORM THREAT...ALONG WITH A BETTER
POTENTIAL FOR HAIL TO OCCUR WITH SLIGHTLY COOLER AIR ALOFT AND
UPDRAFTS SUSTAINING THEMSELVES PERHAPS SOMEWHAT LONGER THAN TODAY.
SURFACE/LOW LEVEL MOISTURE WILL REMAIN HIGH AND PRECIPITABLE WATER
VALUES APPROACHING 2 INCHES WILL ALSO SUPPORT A POTENTIAL FOR
LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL. WILL HIGHLIGHT
THREATS IN THE HAZARDOUS WEATHER OUTLOOK.

LATEST MODEL TRENDS SUGGEST A BUILDING RIDGE OVER THE CENTRAL AND
SOUTHERN PLAINS WILL BUILD FURTHER EAST INTO THE LOWER MISSISSIPPI
VALLEY...BRINGING MAINLY RAIN FREE WEATHER BACK TO THE MID SOUTH
FOR TUESDAY INTO WEDNESDAY. TEMPERATURES THROUGH THE SHORT TERM
WILL REMAIN FAIRLY SIMILAR TO TODAY WITH A TREND TOWARD INCREASING
TEMPERATURES INTO TUESDAY/WEDNESDAY AS THE RIDGE BUILDS IN ACROSS
THE AREA. THE MAV GUIDANCE HAS BEEN TRENDING TOO WARM AND LEANED
TOWARDS A BLEND OF THE MET/ECMWF GUIDANCE.

LONG TERM...(THURSDAY THROUGH SUNDAY)...LATEST 12Z GFS/ECMWF LONG
TERM MODELS INDICATE THE MID SOUTH WILL BE ON THE PERIPHERY OF THE
UPPER LEVEL RIDGE AXIS FROM LATE WEEK INTO NEXT WEEKEND. MODELS
INDICATE THE RIDGE MAY WEAKEN SUFFICIENTLY ENOUGH FOR A BACK DOOR
COLD FRONT TO MOVE INTO PORTIONS OF THE MID SOUTH...ESPECIALLY
EAST OF THE MISSISSIPPI RIVER THURSDAY INTO THURSDAY NIGHT. IN
ADDITION...SOME UNCERTAINTIES STILL REMAIN BEYOND THE REMAINDER OF
THE FORECAST AS THE BACK DOOR COLD FRONT BECOMES QUASI-STATIONARY
AND MEANDERS ACROSS THE AREA THROUGH NEXT WEEKEND. THUS...KEPT
PRECIPITATION CHANCES LOW INITIALLY AND LEFT OUT MENTION OF
SHOWERS AND THUNDERSTORMS OUT OF THE REMAINDER OF THE FORECAST
UNTIL BETTER MODEL CONSENSUS ARRIVES IN SUBSEQUENT FORECASTS. AS
MENTIONED ABOVE THE GFS GUIDANCE HAS BEEN TRENDING WAY TOO WARM
AND LEANED TOWARDS A BLEND OF THE ECMWF AND GFS ENSEMBLE GUIDANCE.

CJC

AVIATION...
18Z TAFS

NOT A LOT OF CHANGE FROM THE PREVIOUS SET OF TAFS. STILL
EXPECTING NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON.
STORMS ARE CURRENTLY DEVELOPING ACROSS MUCH OF EAST ARKANSAS...AND
THE AFTERNOON TREND SHOULD BE FOR STORMS TO STRENGTHEN AND
INCREASE IN COVERAGE. THE HEAVIEST ACTIVITY EXPECTED IN THE LATE
AFTERNOON AND EARLY EVENING HOURS. WIND GUSTS OUT OF THUNDERSTORMS
SHOULD PRIMARILY BE FROM THE WEST...BUT COULD COME FROM ANY
DIRECTION.

OUTSIDE OF CONVECTION CIGS WILL BE VFR...WITH IFR/MVFR CONDITIONS
DURING STORMS. WINDS WILL BE SOUTH TO SOUTHWEST AT MAINLY 5-12.

SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY WEAKEN AND DIMINISH IN
COVERAGE AFTER SUNSET WITH MOST PRECIPITATION ENDING BY 06Z. SOME
LOW CLOUDS AND FOG IS EXPECTED TO DEVELOP PRIOR TO SUNRISE NEAR
TUP.

&&

.AVIATION...
00Z TAFS

CONVECTIVE LINE HAD MOVED EAST OF MEM AT 2330Z. GOES IR IMAGERY
SHOWS A SMALL AREA OF CONVECTIVE DEVELOPMENT OVER NORTHEAST AR.
THIS ACTIVITY WAS HIGHER BASED AND ASSOCIATED WITH WEAK INSTABILITY
AND STRONG SUPPORT ASSOCIATED WITH A MIDLEVEL TROF AXIS. ONCE THIS
TROF AXIS ROTATES THROUGH... EXPECT TSRA OVER AR TO DISSIPATE
BEFORE THIS WEAKER AREA OF CONVECTIVE FORCING COULD AFFECT MEM.

FURTHER EAST... EXPECT A SLOW DISSIPATION OF THE TSRA INTENSITY
AS MAIN CONVECTIVE LINE APPROACHES TUP. THIS WEAKENING TREND MAY
NOT OCCUR FOR SEVERAL MORE HOURS. HAVE AMENDED TUP TO INCLUDE
TSRA 02Z TO 03Z...WITH CONTINUED STRONG GUSTS.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  69  89  73  92 /  70  20  10   0
MKL  66  87  68  90 /  70  30  20  10
JBR  66  87  69  92 /  70  20  10  10
TUP  67  88  71  92 /  70  20  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 9, 4:42 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
442 PM CDT SUN JUN 9 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
442 PM CDT SUN JUN 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING
ACROSS A MAJORITY OF THE MID SOUTH...MAINLY ALONG AND WEST OF A LINE
FROM PARIS TENNESSEE TO CALHOUN CITY MISSISSIPPI.
ELSEWHERE...ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE
THROUGH THIS EVENING.

DAMAGING WINDS ARE THE MAIN THREAT AND LARGE HAIL IS A SECONDARY
THREAT FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. LOCALIZED
FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE LATE MONDAY
AFTERNOON INTO MONDAY NIGHT...ESPECIALLY NORTH OF I-40. LARGE HAIL
AND DAMAGING WINDS ARE THE MAIN THREATS FOR ANY THUNDERSTORMS THAT
REACH SEVERE LIMITS. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS
ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED IN
SUPPORT OF SEVERE WEATHER OPERATIONS THROUGH THIS EVENING AND AGAIN
LATE MONDAY AFTERNOON INTO MONDAY NIGHT.

In the hours before

Special weather statement, Jun 9, 7:09 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
709 PM CDT SUN JUN 9 2013

TNZ004-021-052-054-055-100045-
CARROLL TN-DECATUR TN-HENDERSON TN-HENRY TN-MADISON TN-
709 PM CDT SUN JUN 9 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 745 PM CDT FOR...

  NORTHERN DECATUR COUNTY IN TENNESSEE...
  CARROLL COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN HENRY COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 45 MPH AND PEA
SIZE HAIL WAS LOCATED FROM 9 MILES WEST OF ROUTON TO 4 MILES
SOUTHWEST OF BLUE GOOSE AT 709 PM CDT...MOVING EAST AT 30 MPH.

PEOPLE IN CARROLL...DECATUR...HENDERSON...HENRY AND MADISON
COUNTIES...INCLUDING LOCATIONS NEAR HUNTINGDON...LEXINGTON...
MCKENZIE...NATCHEZ TRACE STATE FOREST...NATCHEZ TRACE STATE PARK AND
PARIS...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3572 8803 3568 8801 3563 8802 3558 8876
      3612 8856 3612 8853 3637 8851 3639 8800
      3635 8800 3635 8809 3626 8808 3612 8820
      3588 8821 3585 8820 3585 8805 3582 8802
      3581 8796
TIME...MOT...LOC 0009Z 266DEG 27KT 3628 8850 3602 8846
          3567 8861
Special weather statement, Jun 9, 7:12 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
712 PM CDT SUN JUN 9 2013

MSZ013-020>022-100045-
YALOBUSHA MS-TALLAHATCHIE MS-LAFAYETTE MS-CALHOUN MS-
712 PM CDT SUN JUN 9 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 745 PM CDT FOR...

  NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING DIME SIZE HAIL AND WINDS TO
45 MPH WAS LOCATED FROM 6 MILES NORTHWEST OF WATER VALLEY TO 8 MILES
SOUTHWEST OF PAYNES AT 712 PM CDT...MOVING EAST AT 25 MPH.

PEOPLE IN CALHOUN...LAFAYETTE...TALLAHATCHIE AND YALOBUSHA
COUNTIES...INCLUDING LOCATIONS NEAR WATER VALLEY...SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES
SARDIS LAKE.

&&

LAT...LON 3377 9018 3380 9019 3381 9029 3417 8976
      3416 8973 3420 8972 3423 8969 3424 8933
      3404 8944 3385 8968 3386 8977 3389 8978
      3389 8992 3382 8993 3380 9013 3376 9013
TIME...MOT...LOC 0012Z 278DEG 20KT 3420 8970 3407 8976
          3383 9014
Special weather statement, Jun 9, 7:21 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
721 PM CDT SUN JUN 9 2013

TNZ021-054-100030-
CARROLL TN-HENDERSON TN-
721 PM CDT SUN JUN 9 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 730 PM CDT FOR...

  SOUTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PENNY SIZE HAIL AND WINDS TO 55 MPH
WAS LOCATED 4 MILES WEST OF WILDERSVILLE AT 720 PM CDT...MOVING EAST
AT 45 MPH. THIS WAS A STRONG THUNDERSTORM CELL EMBEDDED IN A LINE OF
THUNDERSTORMS. THIS STORM WILL TRACK ALONG AND NORTH OF INTERSTATE
40 THROUGH 730 PM CDT.

PEOPLE IN CARROLL AND HENDERSON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3591 8825 3579 8821 3574 8852 3582 8852
TIME...MOT...LOC 0020Z 251DEG 37KT 3580 8843
Special weather statement, Jun 9, 7:41 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
741 PM CDT SUN JUN 9 2013

MSZ013-015-021-022-100130-
YALOBUSHA MS-PONTOTOC MS-LAFAYETTE MS-CALHOUN MS-
741 PM CDT SUN JUN 9 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 830 PM CDT FOR...

  NORTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 50 MPH AND DIME
SIZE HAIL WAS LOCATED FROM WATER VALLEY TO COFFEEVILLE AT 741 PM
CDT...MOVING EAST AT 30 MPH.

THE STRONG WINDS WILL LIKELY OCCUR A FEW MINUTES PRIOR TO THE
ARRIVAL OF RAIN AND HAIL.

PEOPLE IN CALHOUN...LAFAYETTE...PONTOTOC AND YALOBUSHA COUNTIES...
INCLUDING LOCATIONS NEAR WATER VALLEY...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES SARDIS LAKE.

&&

LAT...LON 3390 8982 3407 8971 3426 8969 3425 8912
      3404 8914 3387 8928
TIME...MOT...LOC 0041Z 272DEG 26KT 3417 8956 3406 8954
          3396 8964
Special weather statement, Jun 9, 7:44 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
744 PM CDT SUN JUN 9 2013

TNZ021-054-055-100115-
CARROLL TN-DECATUR TN-HENDERSON TN-
744 PM CDT SUN JUN 9 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CDT FOR...

  NORTHERN DECATUR COUNTY IN TENNESSEE...
  SOUTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 45 MPH AND PEA
SIZE HAIL WAS LOCATED FROM 9 MILES NORTH OF NATCHEZ TRACE STATE PARK
TO 4 MILES SOUTHWEST OF LEXINGTON AT 744 PM CDT...MOVING EAST AT 25
MPH.

PEOPLE IN CARROLL...DECATUR AND HENDERSON COUNTIES...INCLUDING
LOCATIONS NEAR LEXINGTON...NATCHEZ TRACE STATE FOREST AND NATCHEZ
TRACE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES BEECH LAKE AND PIN OAK LAKE.

&&

LAT...LON 3577 8798 3572 8803 3571 8803 3557 8814
      3555 8855 3559 8856 3594 8826 3594 8821
      3585 8820 3585 8805 3584 8802 3582 8802
      3581 8796
TIME...MOT...LOC 0044Z 264DEG 21KT 3588 8821 3561 8843
Special weather statement, Jun 9, 7:52 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
752 PM CDT SUN JUN 9 2013

TNZ004-100100-
HENRY TN-
752 PM CDT SUN JUN 9 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 800 PM CDT FOR...

  EAST CENTRAL HENRY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS TO 45 MPH WAS LOCATED 4 MILES
SOUTH OF PARIS LANDING STATE PARK AT 753 PM CDT...MOVING NORTHEAST
AT 35 MPH.

PEOPLE IN HENRY COUNTY...INCLUDING LOCATIONS NEAR PARIS LANDING STATE
PARK...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3635 8809 3627 8808 3626 8811 3643 8818
      3648 8805 3647 8804 3644 8805 3640 8801
      3637 8799 3636 8799
TIME...MOT...LOC 0053Z 243DEG 29KT 3638 8806

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:07 PM CDTSpecial Weather StatementMEGHardeman38 min
Jun 9, 7:09 PM CDTSpecial Weather StatementMEGCarroll, Henderson, Henry36 min
Jun 9, 7:21 PM CDTSpecial Weather StatementMEGCarroll9 min
Jun 9, 7:44 PM CDTSpecial Weather StatementMEGHenderson31 min
Jun 9, 7:52 PM CDTSpecial Weather StatementMEGHenry8 min

Nearby

Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.